Blood Pressure Not Responding To Meds

3 Replies Updated



Conversation Starter

Ken Says:


Hello,

I've taken lisinopril 5 mg x 1 daily for a few years, as I have 1 kidney. I've also taken atenolol 50 mg x1. My blood pressure has always been good at 120/80 or less. Last week the numbers jumped to 170/101 and higher, as I was told to increase lisinopril to 20 mg and atenolol to 50 x2. Blood pressure was still high 150's/ 99. Kidney doc put me own losatran 50 mg x 2 three days ago. I stopped the lisinopril. Blood pressure was still high 169/104 today. I have diabetes also. My kidney doc says: all my blood work is good, ekg good, cat scan of head good. Any suggestion on the sudden jump in blood pressure? I'm very concerned why the sudden jump, almost like someone thru a switch. Where do we check next? Also, I'm a 70 year old male. Thanks.



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Ken! How are you doing? Has there been any change?

There might not really be any particular reason for it, sometimes it just happens, you can read various NIH reports about it. Sometimes there are underlying health conditions, but not always. My dad developed high blood pressure in his 70's for no discernible reason.

What other medications do you take? Perhaps one of them is contributing.

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Ken Says:

BP still high 160/100 avg. The doc's so far ruled out other drug causes.
Still trying to figure this out. The anxiety of no knowing may be the cause.
I still feel it's a mechanical cause,i.e. due to the sudden jump.
Otherwise feeling fine for an oldman.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
LucasMom Says:
via mobile

Hi, I'm having postpartum hypertension which made my blood pressure shoot to 175/106 6 days after I delivered my baby in may 2017. I didn't have high bp readings pre-pregnancy and during. I was put on nifedipine 10g in the er, which brought down my bp to normal right away, but hours after that, I checked again it was ranging at 140-150/90-100. Postpartum preeclampsia ruled out since there was no protein in my urine, and because I'm breastfeeding, my ob and cardiologist refused to put me on meds. They thought it was just coming from anxiety being a first time mom and I was told to manage my stress level and rest as much as possible. Last week I checked my bp again using digital monitor (my baby is now 4.5 months old), and it was slightly better at 130-140/80-90. I then went to my cardiologist, and im not sure why, could be the white coat syndrome, my reading was 152/98.

The cardiologist, after seeing my bp, told me to take 5mg coveram daily for the next month. I'm actually a bit reluctant since I am still breastfeeding and I do think my numbers are getting better over time up to now. It's only borderline hypertension, so it could just be postpartum hormones related. And I am scared I'm gonna have awful side effects. But I took the meds anyway as prescribed. It's been 3 days since I first took coveram, and during these three days my bp was back to normal, ranging from 100-120/65-80 (I checked them twice a day, morning and night).

My question is, can I stop coveram right away since it's just 3 days since I first took it, just to see if my bp is normal without meds, or should I wait until my next cardiologist appointment next month to ensure there's no dangerous rebound effect? I really want to get my bp normalized without meds since I am only 35 and before I was pregnant I already lived a healthy lifestyle. Kinda hope this might be pregnancy related and doesn't mean I am having chronic hypertension since it's just appeared after childbirth. What do you think?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Accidently Took 60mg Of Blood Pressure Meds Instead 20mg
what will happen if you take 60mg instead of 20mg of blood pressure meds ## It could result in your blood pressure and h... 2 replies
Is It Safe To Mix My High Blood Pressure Meds With Avelox
is it safe to take simivastin andblood pressure medications while taking avelox? ## Avalox contains the active ingredien... 3 replies
High Blood Pressure I Am On Pharmapress 20 Mg And Atenolol 50mg For My Bloodpressure Is It Ok Not To Take A Waterpill Now Ridac Watge Pill Dr Took Awa
My name Gloria. 75 years. Have High blood pressure For years prescribed Pharmapress 20 mg. Atenolol 50mg and Ridac water... 16 replies
blood pressure meds. metrocal & lisinopril
Can i take metrocal for my blood pressure if i have been taking Losartan? What about lisinopril? ## Hello, Earline! How ... 3 replies
high blood pressure meds and chantix
My dr just started me on chantix and high blood pressure meds started the high blood pressure medsimmediately and starte... 13 replies
High Blood pressure meds and Hearing loss?
I'm in the process of changing HBP meds and am currently on all three - Enalapril(new), Atenolol and HCTZ. This past... 1 reply
High Blood Pressure Meds
Hi. I have been taking 1 Metoprolol 50 mg 3 times a day, Estropipate 1.5 mg once a day, Allopurinol 100 mg once a day &a... 1 reply
confused blood pressure meds
I used to have good blood pressure relief with Atacand HCT 32 strength . The doctors now seem to prefer lisinopril. I th... 1 reply
thyroid meds and high blood pressure
My drug store has switched my thyroid manufacturer from Mylan to Lanne. Since taking the same dosage of 88 mcg, my blood... 2 replies
metformin and blood pressure meds
is it safeto take this medicine if you are on blood pressure meds that also has a diaretic in it? ## It really depends o... 3 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 6 October 2017.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA